# SDR 2001UALA00051

- Difficulty date: January 24, 2001
- Submitted: March 2, 2001
- Operation: Air carrier
- Aircraft: N206UA
- Make and model: Boeing 777222
- Aircraft serial: 30212
- Aircraft time: 7,792 hours, 1,215 cycles
- Engine: Pwa PW4090
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT RETURNED TO DEN DUE TO HEAVY SMOKE ODOR IN THE COCKPIT & FIRST CLASS.  NO SMOKE WAS SEEN.  AT FL250, THERE WAS A SHIFT OFF THE ENGINE, AT FL270 THERE WAS AN ACRID SMELL AND AT FL310-320 THE SMELL WAS VERY HEAVY IN 2A/2B.  CAPT DECLARED AN EMERGENCY.  F/O WORE THE 02 MASK FOR SAFETY.  *S/D*  BOTH PACKS WERE RUN AT HIGH POWER, BUT THE SMOKE ODOR COULD NOT BE DUPLICATED.  AS A PRECAUTION, LT AND RT OZONE CONVERTERS WERE REPLACED.  AIRCRAFT WAS RETURNED TO REVENUE SERVICE WITH NO FURTHER REPORTS OF SMOKE OR SMELL.  THE 2 OZONE CONVERTERS WERE SENT TO VENDOR FOR EFFICIENCY TEST.  EACH OF THEM PASSED WITH AN AVERAGE EFFICIENCY HIGHER THAN 90 PERCENT (COMPLIED WITH FAR 121.578).
